Alert archive / Illinois / Flash Flood Warnings in 2004
Flash Flood Warning 28, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 1, 2004, 7:50 PM CDT for Gallatin County, Saline County, Illinois. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2004, 7:50 PM CDT (00:50 UTC)
- Expired
- Jun 1, 2004, 10:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Gallatin County, IL, Saline County, IL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 8:16 PM CDT | FLASH FLOOD | 1 N Harrisburg, IL | N. OF HARRISBURG ALONG IL ROUTE34 TOWARD HARRISBURG AIRPORT, REPORTED BY SALINE COUNTY 911 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.8 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 429 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1670 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 020052 FFWPAH ILC059-165-020345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 750 PM CDT TUE JUN 1 2004 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... GALLATIN COUNTY IN SOUTHERN ILLINOIS SALINE COUNTY IN SOUTHERN ILLINOIS * UNTIL 1045 PM CDT * AT 745 PM CDT(745 PM EST)...DOPPLER RADAR SHOWS SHOWERS AND THUNDERSTORMS CONTINUING TO MOVE ACROSS PORTIONS OF SOUTHEAST ILLINOIS. RADAR ESTIMATES AS MUCH AS TWO INCHES HAS FALLEN SINCE 4 PM. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS THE WARNED AREA CAPABLE OF PRODUCING ANOTHER INCH OF RAIN. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. ABSOLUTELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. LAT...LON 3791 8806 3762 8817 3761 8870 3791 8871 $$
2 follow-up statements
000 WGUS73 KPAH 020228 FFSPAH ILC059-165-KYC225-020415- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 928 PM CDT TUE JUN 1 2004 ...THE FLASH FLOOD WARNING FOR UNION COUNTY IN NORTHWEST KENTUCKY CONTINUES UNTIL 1045 PM CDT... AT 925 PM CDT(925 PM EST)...DOPPLER RADAR SHOWED SHOWERS AND THUNDERSTORMS MOVING OUT OF SOUTHEAST ILLINOIS INTO PORTIONS OF NORTHWEST KENTUCKY. RADAR ESTIMATES AS MUCH AS TWO TO THREE INCHES HAS FALLEN SINCE 4 PM WITH SOME EMBEDDED FOUR INCH AMOUNTS FROM GALATIA TO SHAWNEETOWN ILLINOIS TO MORGANFIELD KENTUCKY. THUNDERSTORMS WILL CONTINUE TO TRACK TO THE EAST AND SOUTHEAST OUT OF THE WARNED AREA THOUGH IT MAY TAKE SOME TIME FOR ANY HIGH WATER TO RECEDE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. ABSOLUTELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. $$
000 WGUS73 KPAH 020237 CCA FFSPAH ILC059-165-KYC225-020415- FLASH FLOOD STATEMENT...CORRECTED HEADER NATIONAL WEATHER SERVICE PADUCAH KY 928 PM CDT TUE JUN 1 2004 ...FLASH FLOOD WARNINGS CONTINUE FOR UNION COUNTY IN NORTHWEST KENTUCKY AND SALINE AND GALLATIN COUNTIES IN SOUTHEAST ILLINOIS UNTIL 1045 PM CDT... AT 925 PM CDT(925 PM EST)...DOPPLER RADAR SHOWED SHOWERS AND THUNDERSTORMS MOVING OUT OF SOUTHEAST ILLINOIS INTO PORTIONS OF NORTHWEST KENTUCKY. RADAR ESTIMATES AS MUCH AS TWO TO THREE INCHES HAS FALLEN SINCE 4 PM WITH SOME EMBEDDED FOUR INCH AMOUNTS FROM GALATIA TO SHAWNEETOWN ILLINOIS TO MORGANFIELD KENTUCKY. THUNDERSTORMS WILL CONTINUE TO TRACK TO THE EAST AND SOUTHEAST OUT OF THE WARNED AREA THOUGH IT MAY TAKE SOME TIME FOR ANY HIGH WATER TO RECEDE. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. ABSOLUTELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. $$ ML
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 2:45 PM CDT, 5 hours 5 minutes earlier.
Area forecast discussion, Jun 1, 2:45 PM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 245 PM CDT TUE JUN 1 2004 .DISCUSSION... NOT MUCH CHANGE EXHIBITED IN LATEST MODEL RUNS...ALTHOUGH THERE IS SOME MINOR DISAGREEMENT AMONGST THE MODELS ON OUR NEXT PCPN CHANCE. THE GFS IS MOST AGGRESSIVE...BRINGING IT IN AS EARLY AS LATE TUE PM WITH A MORE VIGOROUS SHORT WAVE EJECTION. ETA/NGM ARE MUCH CLOSER/SIMILAR AND AS SUCH SEEM TO HAVE THE BETTER GRASP ON THE SCENARIO. ANY WAY YOU CUT IT WE ARE TALKING A SMALL CHC PCPN TUE NIGHT-WED...AS THE MID-UPPER TROP CURVE COOLS A LTL AND THE LOWER TROP CURVE WARMS A LTL...SUFFICIENTLY ENOUGH FOR INCOMING FRONT/BOUNDARY TO POSSIBLY TAP A TSM OR TWO. AFTER THAT ITS DRY WX INTO THE WEEKEND...THEN THE NEXT CHC OF PCPN WITH THE APPROACH OF THE NEXT SYSTEM DAYS 6-7. WE STAYED IN THE BALLPARK OF MOS TEMPS AND GENERALLY ITS POPS THROUGHOUT THE PACKAGE...WITH SUBTLE LEANS IN THE NEAR TERM BASED ON PREFERRED MODEL CHOICES OF ETA/NGM. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE MO...NONE IL...NONE IN...NONE &&
Hazardous weather outlook, Jun 1, 2:32 PM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 232 PM CDT TUE JUN 1 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-021000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 232 PM CDT TUE JUN 1 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE OUTLOOK AREA THROUGH 10 PM. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON OVER SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...AND SOUTHWEST INDIANA. THESE STORMS WILL MOVE ACROSS WESTERN KENTUCKY DURING THE EVENING. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH SOME OF THE STORMS. MINOR RIVER FLOODING IS OCCURRING ON PARTS OF THE MISSISSIPPI...OHIO...GREEN...AND BIG MUDDY RIVERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE WEEKEND. THOUGH NO ORGANIZED SEVERE WEATHER IS ANTICIPATED AT THIS TIME...ISOLATED SEVERE STORMS CANNOT BE RULED OUT. FLOODING OF SOME RIVERS WILL CONTINUE. THE FLOOD CREST ON THE OHIO RIVER WILL REACH SOUTHWEST INDIANA THIS WEEKEND...FINALLY REACHING CAIRO EARLY NEXT WEEK. FLOODING MAY REACH MODERATE LEVELS UPRIVER FROM THE CONFLUENCE WITH THE TENNESSEE RIVER. FLOODING ON THE MISSISSIPPI...GREEN...AND BIG MUDDY RIVERS IS MINOR AND WILL BEGIN TO RECEDE BY THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED THIS AFTERNOON AND EVENING. YORK
In the hours before
Local storm report, Jun 1, 7:07 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
707 PM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0704 PM HAIL EQUALITY 37.74N 88.34W
06/01/2004 1.00 INCH GALLATIN IL EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED JUST EAST OF EQUALITY AT ROUTE
1 AND ROUTE 13.
&&
LUECKELocal storm report, Jun 1, 7:21 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
721 PM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL SHAWNEETOWN 37.71N 88.17W
06/01/2004 1.00 INCH GALLATIN IL BROADCAST MEDIA
&&
LUECKELocal storm report, Jun 1, 7:27 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
727 PM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0716 PM HAIL 4 N SHAWNEETOWN 37.77N 88.17W
06/01/2004 0.88 INCH GALLATIN IL BROADCAST MEDIA
APPROX 2 MILES SOUTH OF RIDGEWAY
&&
LUECKELocal storm report, Jun 1, 7:37 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
737 PM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0730 PM HAIL 5 E MORGANFIELD 37.68N 87.82W
06/01/2004 1.75 INCH UNION KY TRAINED SPOTTER
HAIL WAS REPORTED IN GROVECENTER, WHICH IS LOCATED
BETWEEN MORGANFIELD AND SHAWNEETOWN
0730 PM HAIL 10 N MARION 37.88N 88.94W
06/01/2004 0.25 INCH FRANKLIN IL TRAINED SPOTTER
WITH 55 MPH WINDS, JUST NORTH OF JOHNSON CITY.
&&
LUECKELocal storm report, Jun 1, 7:41 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
741 PM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 4 N HARRISBURG 37.79N 88.55W
06/01/2004 1.00 INCH SALINE IL LAW ENFORCEMENT
REPORTED NORTH OF MARIAH ROAD
&&
LUECKELocal storm report, Jun 1, 7:46 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
746 PM CDT TUE JUN 01 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0742 PM HAIL ELDORADO 37.81N 88.44W
06/01/2004 0.75 INCH SALINE IL EMERGENCY MNGR
&&
LUECKEThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:08 PM CDT | Severe Thunderstorm Warning | PAH | Williamson | 37 min |
| Jun 1, 7:18 PM CDT | Severe Thunderstorm Warning | PAH | Saline | 27 min |
| Jun 1, 7:26 PM CDT | Severe Thunderstorm Warning | PAH | Franklin | 49 min |
| Jun 1, 7:42 PM CDT | Severe Thunderstorm Warning | PAH | Williamson | 48 min |
| Jun 1, 7:44 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin, Saline | 46 min |
| Jun 1, 8:29 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin | 31 min |
Nearby
Flash Flood Warnings in Illinois, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.